Probable interaction between warfarin and a toothache solution containing Piper longum L. leading to ischemic stroke: a case report.

J EthnopharmacolApr 29, 2026 (epub)

Jing Huang, Chenchen Sun, Guodong Lou

✦ AI-curated · Sources linked

Case in brief

A patient with a mechanical heart valve on warfarin experienced fluctuations in their international normalized ratio (INR) and subsequently suffered an ischemic stroke. Investigation revealed a probable interaction between warfarin and a toothache solution containing Piper longum L., which contributed to the stroke. The case highlights the importance of monitoring potential drug interactions in patients on anticoagulation therapy.

Diagnostic / clinical pearl

Clinicians should be aware of the potential interaction between warfarin and herbal remedies, such as Piper longum, which can lead to significant adverse events like ischemic stroke.

Source

Published in J Ethnopharmacol. This summary was written by xxcode from the publication's abstract and metadata. It is not peer reviewed and is not a substitute for the original article. For clinical decisions, review the original publication.

ShareTelegramLinkedIn

AI-generated summaries may contain errors or omissions. Verify clinically important information with the original publication.

More in Internal Medicine (General)

Want this personalized?

Stop searching the literature. Choose what you follow and xxcode will build your personalized medical digest.

  • Your specialties
  • Your filters and thresholds
  • Clinical Research + Case Reports, tuned separately
  • Automatic weekly delivery
  • Audio and text

Prefer listening? Personalized audio digests are available with Pro.

Stay updated for free

Get the 3 most interesting publications in one specialty each week.

Weekly email. Unsubscribe anytime.